APEF2013

APEF2013

8:30 am – 8:35 am (5mins)

Welcome and Introduction

 

David Pierce, HKVCA Chairman and CEO, Squadron Capital

8:35 am – 8:45 am (10mins)

Opening Remarks

John Tsang, GBM, JP, Financial Secretary, HKSAR
GREATER CHINA

8:45 – 9:05(20mins)

Keynote: A Global Fund Manager’s Perspective on Private Equity
Investing in China

Yichen Zhang,Chief Executive Officer, CITIC Capital Holdings Limited

9:05am – 9:50am (45mins)


Greater China 1: How General Partners Think about the Market

  • How is the recent slowdown in economic growth affecting your portfolio companies in terms of operational performance?
  • How is the recent decline in number of Chinese IPOs affecting your exits, do you see the market recovering?
  • Has the decline in price of public stocks enabled you to do deals at much better valuation, taking into consideration of the slowdown in profit growth we discussed earlier?
  • Given the sharp decline in both RMB and USD fund raising, are you still facing fierce
    competition from both international and local groups?
  • How is the recent change in leadership at top level affecting PE industry in general?
  • Are your investors still investing in this asset class? What does it take to convince large Chinese LPs to put money with you?

Moderator:

Vincent Huang, Partner, Pantheon Ventures

 

Panelists:

Conrad Tsang, Managing Director, Baring Private Equity Asia

Derek Sulger, Managing Partner, Lunar Capital

Yibing Wu, President, Citic Private Equity Funds

Terry Hu, Managing Director, FountainVest Partners

 

 

10:20am – 11:00am (40mins)

Greater China II: How Limited Partners Think about the Market

  • The current state of the PE market in China in LP eyes
  • How LPs are seeing certain market trends as well as the impact on their portfolios
  • China in the context of the Asian region
  • The convergence between the USD and RMB market

Moderator:

Conrad Yan, Partner, Campbell Lutyens Asia Pacific Limited

 

Panelists:

Lawrence Wong, Vice President, Auda Asia
Denis Tse, Asian Ambassador, Institutional Limited Partners Association
Jie Gong, Portfolio Manager, Morgan Stanley Alternative Investment Partners
Alexa Zhang, Managing Director Asia Pacific, Wilshire Associates

NORTHEAST ASIA: INCREASING ACTIVITY Moderator:
Nicholas Norris, Partner, Kirkland & Ellis

11:00am – 11:45am (45mins)

  • What makes Northeast Asia an attractive investment choice?
  • Does the PE landscape in Northeast Asia differ from the rest of Asia, Europe or the US?
  • What has been the investment trend in Northeast Asia in the last few years?
  • Which industries in Northeast Asia are providing the greatest opportunities and challenges to PE investors?
  • Does investment in Northeast Asia pose any unique investment concerns?
  • Is Northeast Asia losing out to the rush for China/Southeast Asia?
  • What are the currents challenges in getting deals done in Northeast Asia?
  • How do foreign PE firms overcome cultural differences when dealing with local partners and companies?
  • Outlook for 2103 and beyond

Panelists:

Chul Joo Lee, Partner, Affinity Equity Partners
Sanggyun Ahn, Managing Partner, Anchor Equity Partners
Hidemi Moue,CEO, Japan Industrial Partners
John Ehara, Partner, Unison Capital

SOUTHEAST ASIA: Indonesia and the Rest Moderator:
Wen Tan, Managing Director, Squadron Capital

11:45pm – 12:30pm (45mins)

  • What are the broad opportunities for private equity in Southeast Asia?
  • Where now for Indonesia private equity? How do managers transition from beta-driven returns to a fair value (or perhaps even overpriced) market?
  • Given the broad slowdown in the commodities cycle, has the investment opportunity set shifted from natural resource focused plays towards consumer-driven sectors?
  • Which markets outside of Indonesia currently offer the potential for similar returns to that of 2005-2008 vintage Indonesia funds?

Panelists:

Christian Sugiarto, Managing Director, Capsquare Asia Partners
Hendrik Susanto, Managing Director, Ancora Capital
Jared Lim, Managing Director, Asiasons Capital Limited
Patrick Walujo, Co-Founder and Managing Partner, Northstar Group

1:20pm – 1:40 pm (20 mins)

Luncheon Keynote:How Global Asset Managers Approach Asia Private Markets
Roy Kuan, Managing Partner, Asia, CVC Asia Pacific
INDIA: SURVIVAL OF THE FITTEST Moderator: Eric Mason, Managing Director, The Church Pension Fund Capital

2:00pm – 2:45pm (45 mins)

  • Has private equity in India been successful?
  • Has anything changed in the last 12 months?
  • Why does it seem that valuation is so sticky in down markets in India but then skyrocket in up markets?
  • What is the state of “special situations” investing in India?
  • Are there certain industries that are now more favorable for investments?

Panelists:

Peter Amour, CEO, AIF Capital
Mintoo Bhandari, Senior Partner, Apollo Management
Sunish Sharma, Partner, Kedaara Capital Advisors LLP
Gaurav Malik, Managing Director, Olympus Capital Holdings Asia

LIQUIDITY AND THE RISE OF THE SECONDARIES MARKET Moderator: Lucian Wu, Managing Director, Paul Capital

2:45pm – 3:30pm (45mins)

  • How developed is Secondary Market in Asia?
  • How is the secondary market here different from that in the US and Europe?
  • Is the secondary market only a liquidity provider for LPs? How can GPs access this liquidity option?
  • Case studies
  • Outlook for 2013

Panelists:

Neal Costello, Principal, AlpInvest
Darren Massara, Managing Partner, New Quest Capital Partners
Joshua Kahn, Managing Director, Co Investment Team, Asia, Hamilton Lane
Chin Chin Teoh, Head of Asia, Greenpark Capital

 

 

LIMITED PARTNERS PANEL: WHAT INVESTORS
WANT TO SEE
Moderator: David Tung, Managing Director, The Carlyle Group

3:45pm – 4:30pm (45mins)

  • LP’s perspective of changes/trends in Asian PE development in recent years
  • A general discussion of GP positioning/focus and effectiveness
  • Changes & evolution of fund terms in Asia
  • LP wish list

Panelists:

David Seex, Head of Asia Pacific, Adveq Management
Sebastiaan van den Berg, Managing Director, HarbourVest
Brock Williams, Senior Vice President, Neuberger Berman
Jonathan English, Director, Portfolio Advisors (Hong Kong) Limited

4:30pm – 4:50pm (20mins)

KEYNOTE: THE FUTURE FOR PRIVATE EQUITY IN ASIA
Joseph Bae, Managing Partner, KKR Asia

4:50pm

COCKTAILS at Foyer of S421, Hong Kong Convention and Exhibition Centre